MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number J7XKIT132-A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m2 segment of the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7) and neuron max 6f 088 long sheath (neuron max).During the procedure, the physician advanced the jet7 through the neuron max and completed one pass.Subsequently, after completion of the second pass, the physician retracted the jet7 with thrombus back into the neuron max and the distal end of the jet7 stretched.Therefore, the jet7 was removed.The procedure was completed using a new jet7 and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device in complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was discarded and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10368318
Report Number3005168196-2020-01095
Device Sequence Number951088
Product Code NRY
UDI-Device Identifier00815948021273
UDI-Public00815948021273
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberJ7XKIT132-A
Device Catalogue NumberJ7XKIT132
Device Lot NumberC21487
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/11/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005